MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE

KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not yet received the item for evaluation.
 
Event or Problem Description
Allegedly, the tip of the instrument broke off in the patient during a procedure.X-ray was done afterwards and the broken tip was found lodged in the patient's abdominal tissue.The piece was not retrieved and hospital states the surgeon disclosed this to the patient.
 
Additional Manufacturer Narrative
We evaluated the instrument.The fixed jaw is missing (clean break), the shaft is bent, and there are scratch marks on distal end of the shaft.Breakage is most likely due to stress overload.

Brand Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Common Device Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key6989076
Report Number9610617-2017-00089
Device Sequence Number16168505
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26173AM
Device Catalogue Number26173AM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;